Tuesday I went to the doctor for a sore throat and skin rash. He prescribed an antibiotic in case it was strep. Wednesday morning I took one pill of the medication (500mg) and then by noon I was numb all over.
My lips, tongue, face, neck, arms, legs, hands, fingers, toes, stomach. I was getting icy chills and my throat started feeling funny.
I called the doctor and he recommended that I went to Warren Clinic...but by the time we were almost there I was only able to take short breaths so we decided to go the ER where the doctor said it was an adverse reaction to the medication.
Four benadryl, zyrtec and prednazone later....today I am still numb.
Except now I have body aches and prickly pin-like feelings. Decided to go to the doctor again (this time my pcp)...and he said that I am most likely allergic to the medication, but that it was the mixture of the med with my current meds that did it.
Apparently, my medications are all screwed up and unbalanced in my body (producing the numbness) and it will take up to 6 weeks to feel normal again.
I'm just so glad that I only took one pill. And I'm so glad it is just a medication reaction and not something more serious. Thank you Jesus.
But, it is simply amazing that one pill can do so much damage. My mom said, sometimes it's not the sickness, but the cure that can kill you. She's right!